Nivolumab-induced hypophysitis leading to hypopituitarism and secondary empty sella syndrome in a patient with non-small cell lung cancer

Academic Article

Abstract

  • © BMJ Publishing Group Limited 2019. No commercial re-use. See rights and permissions. Published by BMJ. We describe the clinical course of a 64-year-old woman with stage IVa lung adenocarcinoma who presented with over 1 month of fatigue, unintentional weight loss and emesis. She initiated treatment with nivolumab immunotherapy 1 year prior and had been tolerating the treatment well. A comprehensive workup revealed multiple endocrinological abnormalities consistent with hypophysitis leading to hypopituitarism in the form of central adrenal insufficiency and hypogonadism as well as a partially empty sella on imaging. This case demonstrates that while receiving novel forms of treatment such as immunotherapy, patients should be monitored closely for a wide range of adverse effects.
  • Authors

    Published In

  • BMJ Case Reports  Journal
  • Digital Object Identifier (doi)

    Author List

  • Chang J; Tran J; Kamel D; Basu A
  • Volume

  • 12
  • Issue

  • 3